Thursday, August 16, 2018

Dangerous New Drug Trend "Wasping" Emerges

Authorities around the country are starting to see signs of dangerous new drug trend called "wasping". "Wasping" is an abuse of the active components in insect killer, most commonly wasp killer spray, to achieve a high. In most cases it has been found to be abused in combination with methamphetamines or used as a meth substitute. According to ABC News, "The active ingredient in pesticides is a class of molecules known as pyrethroids, which penetrate the insect’s nervous system. In insects, pyrethroids stun and then kill. In humans, they block normal nerve signaling, causing abnormal sensation and, in the worst cases, seizures or even paralysis." Additional extreme physical responses to wasping have been reported. Side effects include: respiratory failure or paralysis, headache, nausea, incoordination, tremors, facial flushing and swelling and burning and itching sensations. Large scale side effects and toxins have yet to be seen as this a relatively new trend. The main concern comes from the known warnings on the wasp killer spray: the product is dangerous when inhaled. Insect killer is known to have lead to severe illness in approximately 4 to 14 percent of inhalation cases and on rare occasion, it can lead to death in people with pre-existing lung conditions such as asthma. Adding these risks with methanphetamines, which already cause psychotic behaviors, paranoia, and even violence can cause even more risk. Read more HERE and HERE